Ketoprofen

Ketoprofen

Also known as: FASTUM, Oruvail , KETONAL
Active ingredient: ketoprofen
Product Code: ketoprofen 2.5%
Availability:
In Stock
Description

This medicine contains 2.5% of the active ingredient ketoprofen which is also called a non-steroidal anti-inflammatory drug (NSAID), or just 'anti-inflammatory'. NSAIDs are used to ease pain, stiffness and inflammation of conditions that affect muscles, bones and joints. Ketoprofen is also used to reduce pain and inflammation in rheumatic conditions, acute gout, tendonitis, lower back pain, sprains and strains, painful periods and it is used after surgical operations.

Ketoprofen, as well as other NSAIDs, eases pain and inflammation by blocking the production of chemicals called ‘prostaglandins’, which are produced at sites of injury or damage.

This medicine is used for the release of pain of soft tissue injuries, and acute strains and sprains.

Is Ketoprofen suitable for me?

Ketoprofen is not suitable for everyone. Do not use it

  • if you are allergic to ketoprofen, other NSAIDs or other ingredients of this medicine
  • if you are allergic to UV blockers (sun creams) or perfumes
  • if you are allergic to aspirin, or any medicines for pain relief or inflammation including tiaprofenic acid
  • if you are allergic to fenofibrate (a medicine used to lower blood cholesterol)
  • if you intend to use it on skin conditions such as eczema or acne, an open or infected wound, abscess, ulcer or tumor
  • if the area to be treated is near the eyes 
  • if you are pregnant
  • if it is meant for a child under 12 years

In particular, you must tell the doctor if you:

  • are pregnant or breastfeeding
  • have asthma or any allergic disease 
  • have heart, kidney or liver problems
  • avoid direct sunlight and solarium (sunbeds) during and for 2 weeks after treatment
  • do not exceed the recommended length of treatment
  • do not use near mucous membranes (eg lips, vagina)

Ketoprofen interacts with other medicines. It is most important that you tell the doctor all the medications and herbal supplements that you are currently taking.

See the package leaflet for a complete list of possible contraindications and warnings.

How should I take Ketoprofen?

This medicine is available in form of gel.  

You should take ketoprofen exactly as instructed by your doctor or pharmacist. The dose will be prescribed according to your condition and needs.

  • You should apply a length of gel 5-10 cm (2-4 inches) long to the skin of the affected area two or three times daily.
  • Do not use it for more than 10 days in a row.

Do not use more of it, do not use it more often, or do not use it for a longer time than your doctor instructed. Do not apply two doses together if you miss a dose.

Read the information leaflet provided with your medication for additional information. Talk to your doctor if you have any additional questions.

What are Ketoprofen side effects?

Like all medicines ketoprofen can cause side effects, including:

Uncommon:

  • sensation of burning skin

Rare:

  • increased sensitivity of your skin to sunlight
  • skin vesicles (skin blisters)
  • itchy skin reactions (skin rash)

Very rare:

  • stomach ulcer, which may be bleeding, and diarrhea
  • kidney problems (worsening of a pre-existing renal dysfunction)

Frequency not known:

  • skin infection (impetigo)
  • higher than normal levels of eosinophils (a particular kind of blood cell)
  • hypersensitivity
  • swelling of the eyelids or of the lips
  • inflammation of blood vessels (vasculitis)
  • loose stools
  • interruption of normal functioning of the kidneys
  • higher than normal body temperature
  • complication of wounds

Consult a doctor if the side effects are severe. See the package leaflet for a complete list of side effects.

 

#{message}